LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Is there anybody who uses lariam?

 - UBBFriend: Email this page to someone!    
Author Topic: Is there anybody who uses lariam?
ahmet ozbek
LymeNet Contributor
Member # 14358

Icon 1 posted      Profile for ahmet ozbek     Send New Private Message       Edit/Delete Post   Reply With Quote 
My babesia test is negative. But i am suffering

from air hunger. That is why i want to use

lariam and artemisin as ampiric. Howewer lariam

has serious psychologic side effects. I am not

sure about using lariam as i have had countless

depression attacks related to lyme.

Is there anybody who uses lariam against babesia?

Have you ever seen psychologic side effects?

Which dose did you take and how many months did

you take it?

Posts: 182 | From turkey | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
METALLlC BLUE
Frequent Contributor (1K+ posts)
Member # 6628

Icon 1 posted      Profile for METALLlC BLUE     Send New Private Message       Edit/Delete Post   Reply With Quote 
If Malarone is available, that's the safer option. Lariam did not cause symptoms in me, I began with 250 mg every 5 days, that's 1 pill, every five days. It was prescribed this way by Dr. H in NY.

--------------------
I am not a physician, so do your own research to confirm any ideas given and then speak with a health care provider you trust.

E-mail: [email protected]

Posts: 4157 | From Western Massachusetts | Registered: Dec 2004  |  IP: Logged | Report this post to a Moderator
LymeXtu
LymeNet Contributor
Member # 24590

Icon 1 posted      Profile for LymeXtu     Send New Private Message       Edit/Delete Post   Reply With Quote 
My son also took Lariam for babesia 250 mg every 7 days and had no bad side effects.

Our LLMD said at a recent conference doctors were told that bad side effects usually start to occur after being on it for over 4 months.

So he now had us discontinue it ( he had been on it about 3 or 4 months).

It did seem to help the air hunger, now we will see if it lasts.

Posts: 448 | From minnesota | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
ahmet ozbek
LymeNet Contributor
Member # 14358

Icon 1 posted      Profile for ahmet ozbek     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you Metallic Blue and LymeXtu

Did you use loading dose( 5 tbl first week) and

then 1 one tbl every 7 days or only use 250mg

tbl every 7 days from beginning?

Posts: 182 | From turkey | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
LymeXtu
LymeNet Contributor
Member # 24590

Icon 1 posted      Profile for LymeXtu     Send New Private Message       Edit/Delete Post   Reply With Quote 
My son did start off with 1/4 tab for 2 weeks then 1/2 tab for one week and then a full 250 mg tablet after that weekly.
Posts: 448 | From minnesota | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
valeriedc
Member
Member # 24950

Icon 1 posted      Profile for valeriedc     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just started Lariam since the babs hasn't seemed to respond to mepron. 1250 mg in first dose then 250 mg dose once per week. It's been a rough two days-nausea, dizziness. Better today than yesterday.
Posts: 72 | From washington dc | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
ahmet ozbek
LymeNet Contributor
Member # 14358

Icon 1 posted      Profile for ahmet ozbek     Send New Private Message       Edit/Delete Post   Reply With Quote 
Valeriedc thank you for information
Posts: 182 | From turkey | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
Amanda
Frequent Contributor (1K+ posts)
Member # 14107

Icon 1 posted      Profile for Amanda     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was on high doses of Mepron/zith/art for 26 MONTHS (yes, months)

It helped at first, but then slowly over the last 8 months I started to get worse.

So, we switched to larium. For the first 4 days, I took on larium a day. And for several days after that had drenching night sweats. Now I take 1 pill every 3 days. ITs been 5 weeks of that now, blood work was done, and we shall see if I improved. I think that I have.

But I have to say, it makes my insomnia worse. Also, yesterday, I noticed when I took the pill, last night I felt like I was having a panic attack and could not get to sleep.

But it is hard to tell, because lyme herxs make my insomnia worse, and sometimes make me very anxious....

--------------------
"few things are harder to put up with than the annoyance of a good example" - Mark Twain

Posts: 1008 | From US | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
Faith6
LymeNet Contributor
Member # 14072

Icon 1 posted      Profile for Faith6     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was supposed to start it last December and never did either because I was afraid of my reaction.

I took art and also grapefruit seed extract and did OK, but not sure how much of the babesia it touched.

--------------------
"His faithful love endures forever." Psalm 136

Posts: 189 | From MN | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
ahmet ozbek
LymeNet Contributor
Member # 14358

Icon 1 posted      Profile for ahmet ozbek     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you Amanda and Faith6

excerpt from Dr Scahller book's

Dr Horowitz treated 700-800 patient with Lariam have not had dramatically publicized side effects such as severe psychiatric problems-suicide,psycosis etc.He thinks this may me he doesn't load the Lariam,using five pills using the first week as a loading dose

He feels that in Babesia treatment, this loading can cause too many side effects

He tells patients to halt their Lariam and contact him if they feel uncomfortable with the side effects

Posts: 182 | From turkey | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.